You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Probable Cytarabine-induced Acral Erythema: Report of 2 Pediatric Cases

Ozmen, Serap MD; Dogru, Mahmut MD; Bozkurt, Ceyhun MD; Kocaoglu, Ayse Ceyda MD

Journal of Pediatric Hematology/Oncology:
doi: 10.1097/MPH.0b013e3182580ba0
Online Articles: Clinical and Laboratory Observations
Abstract

Acral erythema (palmoplantar erythrodysesthesia) is a localized skin side effect that is seen most often in patients receiving cytarabine, liposomal pegylated doxorubicin, capecitabine, and 5-fluorouracil. It is characterized by painful erythema of both palms and soles with symmetrically well-defined borders, which may progress to bullae formation and desquamation. It is frequently occurred in patients with acute myeloid leukemia and lymphoma. Here, we reported 2 cases of acral erythema that developed during cytarabin-etoposide and cytarabine-mitoxantrone combination treatment for acute myeloid leukemia. Although rarely reported in children, pediatricians should especially be aware of this reaction when taking care of children who receive chemotherapy.

Author Information

*Dr. Sami Ulus Research and Training Hospital of Women's and Children's Health and Diseases, Pediatric Allergy Department

Dr. Sami Ulus Woman's Health and Children Education and Research Hospital, Department of Pediatric Oncology, Ankara, Turkey

The authors declare no conflict of interest.

Reprints: Mahmut Dogru, MD, Dr. Sami Ulus Kadin Doğum, Çocuk Sağliği ve Hastaliklari Eğitim ve Araştirma Hastanesi, Çocuk Allerjisi Bölümü. Babür Cad No: 44 Altindağ/Ankara, Türkiye (e-mail: mdmahmut@yahoo.com).

Received October 17, 2011

Accepted March 29, 2012

Copyright © 2013 Wolters Kluwer Health, Inc. All rights reserved.